Alert archive / Illinois / Wind Chill Advisories in 2009

Wind Chill Advisory 4, NWS Lincoln, IL

December 10, 200910 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Dec 10, 2009, 2:48 AM CST for 10 counties in Illinois. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2009, 2:48 AM CST (08:48 UTC)
Expired
Dec 10, 2009, 9:00 AM CST
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 100848
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
248 AM CST THU DEC 10 2009

...LOW WIND CHILLS EXPECTED THROUGH MID MORNING...


ILZ027>030-036-101500-
/O.CAN.KILX.WW.Y.0009.000000T0000Z-091210T1500Z/
/O.NEW.KILX.WC.Y.0004.091210T0848Z-091210T1500Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
248 AM CST THU DEC 10 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* WIND CHILL VALUES: WIND CHILLS WILL RANGE FROM -15 TO -20
  THROUGH 9 AM CST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ILZ031-037-038-040-041-101500-
/O.NEW.KILX.WC.Y.0004.091210T0848Z-091210T1500Z/
WOODFORD-TAZEWELL-MCLEAN-SCHUYLER-MASON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA
248 AM CST THU DEC 10 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 


* WIND CHILL VALUES: WIND CHILLS WILL RANGE FROM -15 TO -20
  THROUGH 9 AM CST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
1 follow-up statement
000 
WWUS43 KILX 101454
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
854 AM CST THU DEC 10 2009

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM...


ILZ027>031-036>038-040-041-101600-
/O.EXP.KILX.WC.Y.0004.000000T0000Z-091210T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
854 AM CST THU DEC 10 2009

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

AS TEMPERATURES HAVE RISEN THIS MORNING...WIND CHILL VALUES HAVE
RISEN ABOVE -15. HOWEVER...COLD TEMPERATURES AND WESTERLY WINDS
OF 15 TO 25 MPH WILL CONTINUE TO PRODUCE BELOW ZERO WIND CHILLS
INTO THIS AFTERNOON. WHEN VENTURING OUTDOORS...BE SURE TO COVER
EXPOSED SKIN.

$$

25

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 10, 2:21 AM CST, 27 minutes earlier.

Area forecast discussion, Dec 10, 2:21 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
221 AM CST THU DEC 10 2009

.DISCUSSION...
ISSUED 221 AM CST THU DEC 10 2009

MODERATING TEMPERATURES WILL BE ON TAP FOR THE NEXT FEW
DAYS...BEFORE THE NEXT APPROACHING DISTURBANCE POTENTIALLY BRINGS
A PERIOD OF WINTRY PRECIPITATION INTO THE AREA SATURDAY NIGHT
INTO SUNDAY.

WINTER STORM THAT IMPACTED THE REGION YESTERDAY IS NOW LOCATED
OVER SOUTHERN QUEBEC...WITH TRAILING COLD FRONT PUSHING AS FAR
SOUTH AS THE GULF OF MEXICO. STILL SOME LINGERING CLOUDS/FLURRIES
ACROSS EAST-CENTRAL ILLINOIS...BUT SATELLITE IMAGERY INDICATES
CLEARING SKIES AS HIGH PRESSURE BUILDS IN FROM THE WEST.

SHORT TERM...TODAY THROUGH SATURDAY

AS DEEP LOW PRESSURE MOVES FURTHER AWAY...PRESSURE GRADIENT WILL
CONTINUE TO WEAKEN TODAY. HOWEVER...WITH CENTER OF HIGH PRESSURE
SLIDING BY TO THE SOUTH...GRADIENT WILL REMAIN TIGHT ENOUGH TO
PRODUCE BREEZY CONDITIONS. BUFKIT MOMENTUM TRANSFER SUGGESTS GUSTS
OF 20 TO 25 MPH ACROSS THE WEST AND PERHAPS AS HIGH AS 30 MPH
ALONG AND EAST OF I-57. PLENTY OF SUNSHINE IS IN STORE...THANKS TO
SUBSTANTIAL DRYING IN THE WAKE OF THE DEPARTING SYSTEM. DESPITE
FULL SUN...TEMPS WILL STRUGGLE TO RISE FROM BITTERLY COLD EARLY
MORNING READINGS IN THE SINGLE DIGITS AND TEENS. AFTERNOON HIGH
TEMPS WILL ONLY REACH THE TEENS AND LOWER 20S IN MOST AREAS...WITH
SLIGHTLY WARMER MIDDLE 20S SOUTH OF I-70. ANOTHER VERY COLD NIGHT
IS COMING UP TONIGHT...WITH CLEAR SKIES AND LIGHT WINDS ALLOWING
TEMPS TO DIP BACK INTO THE SINGLE DIGITS AND TEENS.

AS HIGH PRESSURE MOVES ACROSS THE GULF COAST STATES...SOUTHERLY
RETURN FLOW WILL DEVELOP ON FRIDAY...LEADING TO MODERATING TEMPS.
SHOULD SEE HIGHS BACK INTO THE LOWER TO MIDDLE 30S...EXCEPT ACROSS
THE SNOW-COVERED AREAS NORTHWEST OF THE ILLINOIS RIVER WHERE
READINGS WILL REMAIN IN THE 20S. EVEN WARMER WEATHER IS
ANTICIPATED FOR SATURDAY...WITH HIGHS WELL INTO THE 30S AND EVEN
REACHING THE LOWER 40S SOUTHEAST.

LONG TERM...SUNDAY THROUGH WEDNESDAY

ZONAL FLOW PATTERN WILL SET UP OVER THE WEEKEND...ALLOWING A
SERIES OF WEAK/FAST-MOVING DISTURBANCES TO TRACK FROM WEST TO EAST
ACROSS THE COUNTRY. FIRST WAVE OF INTEREST COMES OFF THE PACIFIC
ON SATURDAY...THEN RACES INTO THE REGION SATURDAY NIGHT INTO
SUNDAY MORNING. NAM-WRF/GFS ARE IN FAIRLY GOOD AGREEMENT
CONCERNING THE TRACK AND TIMING OF THIS SYSTEM...WITH BOTH MODELS
PRODUCING PRECIP ACROSS CENTRAL ILLINOIS SATURDAY NIGHT. DESPITE
FAIRLY ROBUST QPF...THINK MOISTURE RETURN FROM THE GULF MAY BE A
BIT OVERDONE...DUE TO STRONG SURFACE HIGH PRESSURE ANCHORED OVER
THE DEEP SOUTH JUST 24 HOURS PRIOR TO THE ARRIVAL OF THE SYSTEM.
FORECAST SOUNDINGS INDICATE A SHALLOW MOIST LAYER...SUGGESTING
ONLY VERY LIGHT PRECIP. THERMAL PROFILES SHOW A BRIEF PERIOD
BETWEEN 00Z AND 06Z SUN WHEN ICE CRYSTALS ARE PRESENT...BEFORE
MID-LEVEL DRYING ELIMINATES CRYSTALS AFTER 06Z. BOTH NAM-WRF/GFS
SUGGEST A FEW SNOW FLURRIES INITIALLY...WITH PRECIP CHANGING TO
FREEZING DRIZZLE AFTER MIDNIGHT...THEN PERSISTING INTO SUNDAY
MORNING BEFORE COMING TO AN END BY AROUND MIDDAY. SURFACE TEMPS
SUNDAY MORNING MAY WARM ENOUGH TO ALLOW THE PRECIP TO CHANGE TO
DRIZZLE...ESPECIALLY ALONG AND SOUTH OF I-72.

AFTER THAT...MODELS ARE CONTINUING TO SHOW A COLD FRONT SWINGING
INTO CENTRAL ILLINOIS ON MONDAY. WILL CONTINUE TO CARRY JUST
SLIGHT CHANCE POPS WITH THE FRONT...WITH TEMPS AHEAD OF THE
BOUNDARY APPROACHING THE 40 DEGREE MARK ON BOTH SUNDAY AND MONDAY.
AFTER THAT...A RETURN TO COLDER WEATHER IS IN STORE FOR THE
REMAINDER OF THE EXTENDED.

BARNES
&&

.AVIATION...
ISSUED 1115 PM CST WED DEC 9 2009

BACK-EDGE OF CLOUD SHIELD NEAR JACKSONVILLE AND BASED ON CONTINUITY
SHOULD CLEAR SPI AND PIA BY 07Z...AND POINTS FURTHER EAST BTWN
08Z AND 10Z. GUSTY SFC WNDS OUT OF THE WEST EXPECTED TO ONLY
SLOWLY DIMINISH AS THE NIGHT WEARS ON WITH GUSTS OF 30 TO 35 KTS
STILL PSBL ESP AT BMI...DEC AND CMI. VFR CONDITIONS EXPECTED ON
THU WITH FORECAST SOUNDINGS INDICATING THE POTENTIAL TO MIX DOWN
FROM 2000 FEET TMRW AFTN WHICH WOULD KEEP GUSTS AOA 25 KTS INTO
THE AFTN HOURS BEFORE WE SEE A DIMINISHING TREND ACRS THE FCST
AREA BY EARLY THU EVENING.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR
ILZ027>030-036.

&&
Hazardous weather outlook, Dec 9, 3:15 PM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CST WED DEC 9 2009

ILZ027-028-101200-
KNOX-STARK-
315 PM CST WED DEC 9 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR KNOX AND STARK COUNTIES.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS WILL CONTINUE INTO EARLY EVENING...WITH
GUSTS TO AROUND 45 MPH. THIS WILL CAUSE SIGNIFICANT BLOWING AND
DRIFTING OF THE SNOW THAT FELL EARLIER...WITH LOW VISIBILITIES.
THESE WINDS...AND THE BLOWING SNOW...WILL SLOWLY SUBSIDE THROUGH
TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE AREA...WIND
CHILLS WILL BE DOWN TO AROUND 15 BELOW ZERO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ029-030-036-101200-
FULTON-MARSHALL-PEORIA-
315 PM CST WED DEC 9 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FULTON...MARSHALL AND PEORIA
COUNTIES.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH
GUSTS TO AROUND 45 MPH. AREAS OF BLOWING AND DRIFTING SNOW WILL BE
FOUND...ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER. THESE WINDS
WILL SLOWLY SUBSIDE THROUGH TONIGHT. HOWEVER...WITH VERY COLD AIR
SPREADING OVER THE AREA...WIND CHILLS WILL BE DOWN TO AROUND 10 BELOW
ZERO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ040-101200-
SCHUYLER-
315 PM CST WED DEC 9 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SCHUYLER COUNTY.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH
GUSTS TO AROUND 45 MPH. AREAS OF BLOWING AND DRIFTING SNOW WILL
ALSO OCCUR. THE WINDS WILL SLOWLY SUBSIDE THROUGH TONIGHT.
HOWEVER...WITH VERY COLD AIR SPREADING OVER THE AREA...WIND CHILLS
WILL BE DOWN TO AROUND 10 BELOW ZERO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ031-037-041-101200-
MASON-TAZEWELL-WOODFORD-
315 PM CST WED DEC 9 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASON...TAZEWELL AND
WOODFORD COUNTIES.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH
GUSTS TO AROUND 45 MPH. THESE WINDS WILL SLOWLY SUBSIDE THROUGH
TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE
AREA...WIND CHILLS WILL BE DOWN TO AROUND 10 BELOW ZERO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ038-042-043-047>053-061-101200-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON-
SCOTT-SHELBY-
315 PM CST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH
GUSTS TO AROUND 40 MPH. THESE WINDS WILL SLOWLY SUBSIDE THROUGH
TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE
AREA...WIND CHILLS WILL BE BELOW ZERO MOST OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-062-063-101200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT-
VERMILION-
315 PM CST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH
GUSTS TO AROUND 40 MPH. THESE WINDS WILL SLOWLY SUBSIDE THROUGH
TONIGHT. HOWEVER...WITH VERY COLD AIR SPREADING OVER THE
AREA...WIND CHILLS WILL BE BELOW ZERO MOST OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-101200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
315 PM CST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH GUSTS
TO AROUND 35 MPH. THESE WINDS WILL SLOWLY SUBSIDE THROUGH TONIGHT.

FOR INTERESTS ALONG THE LITTLE WABASH RIVER...MINOR RIVER
FLOODING IS EXPECTED OVER THE NEXT COUPLE OF DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:21 PM CSTRiver Flood WarningILXLawrence24 hr

Nearby

Wind Chill Advisories in Illinois, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.